Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 19, 2015, 2:19 PM CDT for 20 counties in Kansas. It took effect at Apr 20, 2015, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 2:19 PM CDT (19:19 UTC)
- In effect from
- Apr 20, 2015, 4:00 AM CDT
- Expired
- Apr 20, 2015, 8:25 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS73 KDDC 191919 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 219 PM CDT SUN APR 19 2015 ...FROST POSSIBLE TOMORROW MORNING... .A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT AND INTO THE MORNING HOURS. A LIGHT FROST IS POSSIBLE. KSZ030-031-043>046-061>065-074>078-084>087-201000- /O.NEW.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 219 PM CDT SUN APR 19 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY. * TEMPERATURE...33 TO 36. * IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
466 WWUS73 KDDC 200313 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1013 PM CDT SUN APR 19 2015 ...FROST POSSIBLE TOMORROW MORNING... .A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT AND INTO THE MORNING HOURS. FROST IS POSSIBLE AS TEMPERATURES FALL BACK INTO THE LOW TO MID 30S. KSZ030-043>045-061>063-201500- /O.UPG.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/ /O.NEW.KDDC.FZ.W.0001.150420T0900Z-150420T1500Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 1013 PM CDT SUN APR 19 2015 ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...30 TO 32. * IMPACTS...RECENTLY BLOOMED VEGETATION MIGHT BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-046-064-065-074>078-084>087-201500- /O.CON.KDDC.FR.Y.0001.150420T0900Z-150420T1500Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1013 PM CDT SUN APR 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... * TEMPERATURE...33 TO 36. * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
881 WWUS73 KDDC 201325 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 825 AM CDT MON APR 20 2015 KSZ030-043>045-061>063-201430- /O.CAN.KDDC.FZ.W.0001.000000T0000Z-150420T1500Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA 825 AM CDT MON APR 20 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WARNING. $$ KSZ031-046-064-065-074>078-084>087-201430- /O.CAN.KDDC.FR.Y.0001.000000T0000Z-150420T1500Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 825 AM CDT MON APR 20 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 19, 12:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CDT SUN APR 19 2015 ...UPDATED AVIATION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT SUN APR 19 2015 A CLOSED UPPER LEVEL LOW WILL GRADUALLY MOVE ACROSS WESTERN KANSAS THIS MORNING AND THEN WEAKEN AS IT PROGRESSES INTO EASTERN KANSAS BY THIS AFTERNOON. A WELL DEFINED BATCH OF "WRAPAROUND" RAINFALL OVER EASTERN COLORADO THIS MORNING WILL PROGRESS EASTWARD AND WEAKEN AS IT DOES. NEVERTHELESS, DUE TO RESPECTABLE LAPSE RATES, SOME SHOWERS ARE POSSIBLE WITH EVEN AN ISOLATED THUNDERSTORM OR TWO. THE PRECIPITATION WILL START OUT NEAR THE COLORADO BORDER AROUND 6-8 AM AND THEN SHIFT EASTWARD THROUGH THE MORNING. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN SOUTH CENTRAL KANSAS THIS MORNING AHEAD OF THE UPPER LOW. NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. STRONG NORTHWEST WINDS AT 25-35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BEHIND THE COLD FRONT TODAY. CLEARING IS EXPECTED THIS AFTERNOON, ALLOWING TEMPERATURES TO RISE INTO THE UPPER 50S TO NEAR 60 DEGREES. SURFACE HIGH PRESSURE WILL MOVE ACROSS WESTERN KANSAS TONIGHT; BUT WINDS WILL BE OUT OF THE WEST TO NORTHWEST AT 5 TO 10 KTS INSTEAD OF LIGHT AND VARIABLE. ALSO, SOME MID LEVEL CLOUD COVER WILL DEVELOP ACROSS FAR WESTERN KANSAS LATE TONIGHT; AND THIS MAY ALSO HELP PREVENT TEMPERATURES FROM DROPPING TO THEIR POTENTIAL. NEVERTHELESS, SOME READINGS IN THE LOWER TO MID 30S ARE LIKELY FROM DODGE CITY NORTH AND WEST BY MONDAY MORNING. DUE TO THE WIND AND POSSIBLE CLOUD COVER, OPTED NOT TO ISSUE A FROST ADVISORY YET, AND WILL DEFER TO THE DAY SHIFT. WE DID INTRODUCE PATCHY FROST INTO THE FORECAST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 309 AM CDT SUN APR 19 2015 FOR MONDAY, A WEAK DISTURBANCE IN NORTHWEST FLOW ALOFT COULD BRING SOME LIGHT SHOWERS TO THE ELKHART AREA, THEN SLIGHT CHANCES OVERNIGHT ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS. NOT ALOT OF RAINFALL IS EXPECTED HOWEVER. HIGHS MONDAY WITH INCREASING CLOUDINESS WILL BE IN THE LOW TO MID 60S. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 30S TO LOWER 40S. FOR TUESDAY, A FEW LINGERING SHOWERS ARE POSSIBLE MAINLY EAST OF DODGE CITY IN THE MORNING. HIGHS WILL BE IN THE MID TO UPPER 60S, WITH OVERNIGHT LOWS IN THE LOW TO MID 40S. FOR THE PERIOD OF WEDNESDAY INTO NEXT WEEKEND, INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN WEDNESDAY AS GULF MOISTURE MOVES INTO WESTERN KANSAS. FOR THURSDAY AN UPPER LEVEL RIDGE MOVES INTO THE PLAINS WITH ONLY SOME SPRINKLES POSSIBLE. FOR FRIDAY, A SHORTWAVE TROUGH IS FORECAST BY THE ECMWF WHILE THE GFS LAGS BEHIND WITH THE WAVE. IF THE ECMWF IS CORRECT WE COULD SEE A FAIRLY DECENT SHOT FOR THUNDERSTORMS AND HEAVY RAINFALL POTENTIAL, OR IF THE GFS IS CORRECT THIS SCENARIO DELAYED UNTIL SATURDAY. HIGH TEMPERATURES WILL BE MAINLY IN THE 60S WITH LOWS IN THE 40S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1200 PM CDT SUN APR 19 2015 MVFR CIGS WILL CONTINUE THROUGH MID AFTERNOON. -SHRA ALSO LIKELY, ALTHOUGH AVIATION IMPACTS ARE LESS LIKELY AS ACTIVITY IS FAIRLY LIGHT. THIS IS IN RESPONSE TO A DEPARTING SYNOPTIC DISTURBANCE. FLIGHT CONDITIONS WILL IMPROVE TO VFR AFTER 20-21Z. OTHER CONCERN IS NORTHWESTERLY WINDS OF 25-35 KT. THESE WINDS WILL SUBSIDE DOWN TO AROUND 10-15 KT BY MID EVENING. ANOTHER MINOR DISTURBANCE MOVES ACROSS TOMORROW. SOME LOW VFR CIGS POSSIBLE WITH THIS SECOND DISTURBANCE. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 34 63 40 / 50 0 10 20 GCK 58 33 62 39 / 50 0 10 20 EHA 58 33 64 40 / 30 0 20 20 LBL 59 34 65 41 / 30 0 20 20 HYS 58 34 62 37 / 60 0 10 10 P28 63 37 64 42 / 60 0 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...KRUSE AVIATION...SUGDEN
Hazardous weather outlook, Apr 19, 4:11 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 411 AM CDT SUN APR 19 2015 KSZ030-031-043>046-061>066-074>081-084>090-200915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 411 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:03 PM CDT | Special Weather Statement | DDC | Comanche | 42 min |
| Apr 18, 7:32 PM CDT | Special Weather Statement | DDC | Kiowa | 43 min |
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.